Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Preventative meds?
    avatar
    Jammitt55 posted:
    I was on nortryptiline as a preventative med and was moved up to 125 mg as the headaches kept occurring. This caused a severe reaction where I was shakey and felt like I would collapse. The Neuro has now put me on Amitryptiline to see if I tolerate that better. I'm just up to 50mg as of 2 days ago. Today was my 1st relatively pain free day in a wk. My question is for those who've been on this RX - how much did you need to increase the dosage to get relief. And what is the frequency of your headaches now? Thx.
    Reply
     
    avatar
    carpetcrawler5 responded:
    I take 150 mgs, but if it's helpuing you at the dose you're taking, I would stay at that dose, because there are a lot of side effects with it(most go away with time).
     
    avatar
    Jammitt55 replied to carpetcrawler5's response:
    Thx for the response. had a headache and went up to 75 mg for awhile. Jittery feelings came back so dropping back down to 50 mg again to see how it goes. What type of side effects did you have and how long until they went away?
     
    avatar
    carpetcrawler5 replied to Jammitt55's response:
    I have been taking Elavil for over 20 years, so I can't remember all of the side effects I had back when I first took it, but the only side effect I get now is drwosiness, which is good because they help me sleep.


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center